GCA and sore mouth

The back of my mouth is very sore - all along before you get to the throat. I have had some mouth soreness before. It is especially when I wake up. I have gargled with salt water. Is this something you get with the Pred/GCA or should I be seeing my doctor. I also have a bad taste in my mouth when I wake up. Thanks for any advice. Also I wake up about 5 or 6 times a night to pee - I think this is because of the Pred but can you take anything to prevent it Would rather not take sleeping tablets. Have become an expert at sleeping in between wake ups.

8 Replies

oldestnewest
  • Hi,

    Do you think it might be thrush, I got that about a couple of months after starting Pred, took a course or two of antibiotics to get rid of.

    Have you tried eating yoghurt to see if that helps - does some people.

    UTIs are quite common with Pred as well, can't advise on that sorry, that was one that missed me! Onset of diabetes? That's another Pred favourite!

    Don't we have some fun 😏

  • Rheum. said its Pred causing the sores and just continue with saltwater rinses and ambesol

  • Hi Christine,

    I drink lots and like you get up several times a night to have a pee too. I guess if I am drinking lots then it has to come out and better that than retaining water (as I have in the Past) I also frequently have a rotten metallic taste and like to drink/ eat things that have a good taste. I think I have oral thrush on occasion and try and take extra care with my dental hygiene. However, I have had toothache for the past 3 weeks, eventually managed to get an appointment with my Dentist, bit of decay and infected and exposed nerve. Before I got my appointment I started using carsodyl mouth wash, which I will continue to use it seems to keep my mouth fresher. So an hour appointment today and another hour and a half on Wednesday. But I have had this infection so long it was going up to my eye and head and I was getting it confused with my GCA! Grrrrrrr

    If in any doubt about your sore throat see your GP for some advice

    Best wishes

  • I was also going to suggest thrush as a possibility.

    And nocturia is a known side effect of pred I'm afraid!

  • Might be thrush but not the little white spts you usually get with thrush, more larger swellings. I have only recently been to the dentist so the bad taste isn't my teeth . Think I will see the doctor if it doesn't clear soon.

  • I'd see my doctor, in all this your immune system is compromised and you may have picked up a virus or infection. I seem to be working my way through a book of Nursery ailments at the moment, it's worth the snotty kisses though.

  • Could be a sinus infection. Throat hurts from post nasal drip, mucus leaves bad taste in your mouth. Possible?

  • hi christine get to your gp and find out if its thrush i had it and it went to my vocal chords caused me big probems fluconozale was the tabs that cured me eventualy

You may also like...